MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25RWC
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, a blood oxygenation defect was observed at the end of the oxygenator of the extracorporeal circulation circuit (ecc).A 64-year-old patient was treated for endocarditis of emboligenic native mitral valve.It is unknown whether the product was changed out, if there was any effect on the patient or results of the surgery.Terumo continues to attempt to gain more information regarding this event from the user facility.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on august 11, 2025.Upon further investigation of the reported event, the following information is new and/or changed: a3.(added patient¿s sex).A4.(added patient¿s weight).G3.(date received by manufacturer).G6.(indication that this is a follow-up report).H2.(follow-up due to additional information).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b5.(added describe event or problem).G3.(date received by manufacturer).G6.(indication that this is a follow-up report).H2.(follow-up due to additional information and device evaluation).H3.(device evaluated by manufacturer).H6.(identification of evaluation codes 10, 3331, 213, 67).The returned sample was visually inspected upon receipt with no anomalies such as breakage.After rinsing and drying, the amount of oxygen transfer and carbon dioxide gas removal were measured according to the product inspection procedure.As a result, it was confirmed to meet the factory's specifications, with no anomalies found.The manufacturing and incoming inspection records were reviewed and no anomalies was found.The evaluation of the returned sample was found to meet the factory's specifications; therefore, the root cause could not be identified.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information received indicates that the product was not changed out, as they kept using the oxygenator, and the oxygen was increased to 100, with the partial pressure of oxygen (po2) at 9.The surgery was completed successfully with no patient effect.However, it was unknown if there was a delay or blood loss.

Brand Name
CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key22776394
Report Number1124841-2025-00065
Device Sequence Number21228802
Product Code DTZ
UDI-Device Identifier00699753450837
UDI-Public(01)00699753450837(17)270131(10)4C05
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot Number4C05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/18/2025
09/16/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/11/2025
10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight70 KG